Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Missing periods. Pregnancy test negative. Getting yellow vaginal discharge and pain in heart. What this could be?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1506 Questions
I am 12 days late for my period. I have down several pregnancy tests and they are all negative. My left nipple is very itchy and stinging. Have a mild creamy yellow vaginal discharge and a pain near my heart . Do you know what this could be. I had unprotected sex on the 2nd of October however I think I ovulated late as a few days later I had the normal clear discharge I get when I ovulate .
Posted Thu, 8 Nov 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

So to summarize your symptoms:
1. You are late for your period
2. You have left sided symptoms of breast/nipple pain and "heart pain"
3. You have an abnormal vaginal discharge

I do not think that these are necessarily related, but I understand your concern regarding the potential that these are related to pregnancy. First of all, if you had ovulated and conceived on 10/2, then it is possible that a pregnancy test would not quite be positive yet. So, you should check another test in one week. If it is not positive, then you are not pregnant from the sexual contact on 10/2. With regard to the other complaints:

1. You might be late for your period related to the possible delayed ovulation that you suspect. The cervical discharge changes with ovulation as you describe, but this is not a perfect correlation in time. If there is a history of irregularity with your cycles, this might just be related to that - usually related to irregular or absent ovulation
2. The left sided chest pain and left breast pain - this needs to be evaluated with a breast exam. I am not sure if they are related, but the chest wall pain might be related to something called costochondritis and usually responds well to medicines such as Naproxen
3. The abnormal discharge. The most likely explanation would be a yeast infection that you can treat over the counter (even in the absence of itching). This, again, should be evaluated with an exam to make sure there is not some other type of infection or STD present.

I hope that this thought process helps. Good luck!
Above answer was peer-reviewed by
Follow-up: Missing periods. Pregnancy test negative. Getting yellow vaginal discharge and pain in heart. What this could be? 15 hours later
Thanks for getting back to me . Have treated it for a yeast infection but it did not doing anything . It's not itchy or smelly so I can't understand what it is . I now gave cramps in both of my breasts at the sides and under them. Have never had breast pain before a period . My periods are always regular I normally have a 30 day cycle that has been like that for the past 5 years at least .. I really have never been this late before so can't understand what's happening this time . Have also been getting headaches a lot and have been really tired and getting pains in my leg .. I have never experienced these symptoms before
Thanks in advance
Answered by Dr. Timothy Raichle 2 hours later
Thanks for the followup!

Okay, so your efforts should focus on things that might cause other seemingly unrelated symptoms AND cause cycle irregularity. Besides a breast exam, you need the following checked:

1. Prolactin levels - these can be elevated in pregnancy and also unrelated to pregnancy. It would lead to breast symptoms and missed periods
2. Thyroid disease - Hypothyroidism is particularly coomon in women and might lead to similar problems with cycle irregularity and other bodily complaints.

I hope this helps as well!
Above answer was peer-reviewed by
Follow-up: Missing periods. Pregnancy test negative. Getting yellow vaginal discharge and pain in heart. What this could be? 36 hours later
I was just wondering if you could tell me if taking tramadol . Can it affect your period ?
Answered by Dr. Timothy Raichle 2 hours later
Thank you for the follow up.

Tramadol should have no effect on your period.

Please remember to rate my answers!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor